Problems with Sulfasalazine?

colly22
colly22 Member Posts: 4
edited 29. Dec 2008, 09:53 in Living with Arthritis archive
My partner has PA and has been on 6 a day sulfasalazine and diclofenac for 1 year. He still has really bad flare ups with his psarosis and arthritis and the side effects seem to be horrible. He has developed bowel problems which mean he has to be able to get to a toilet quickly. I think he should change his medication, but he buries his head in the sand because he's too embarrassed and struggles on! Is anyone else suffering like this and do they know of an alternative/prevention?

Comments

  • salsal
    salsal Member Posts: 49
    edited 30. Nov -1, 00:00
    im sorry your partner is still feeling unwell. side effects like diahrea are usually only for the first 3mths of taking the drugs so its possable your partner has developed a seperate medical issue try him to persuade him to go back to the consultant (if hes only seen by his gp insist hes refered to the hospital) as new treatments come out all the time or different ones help different people dont stop the meds without drs say so as you can get side effects. hopefully someone with pa will pop along with more info for you
  • mrsdalloway2nd
    mrsdalloway2nd Member Posts: 13
    edited 30. Nov -1, 00:00
    Hi Colly tell him it may not be the sulpha that is affecting him but the painkillers. I find that anything like Ibrupofen (anti inflams) set my stomach off maybe he could try higher dose of co-cods. Also, this is nothing to be embarrassed about we have all been there and he needs to get this sorted as he has probably found out that in our condition we cannot do anything quickly! :lol: Maybe showing him some of these posts on here may help him to realise he isn't alone, unfortunately there is a lot of us in this boat, wonder it hasn't capsized!
  • roczko
    roczko Member Posts: 92
    edited 30. Nov -1, 00:00
    Sulfa is also prescribed for irritable bowel syndrome so I think it's unlikely to cause the bowel problems you describe.

    There is a lot of the winter vomiting bug around so perhaps it's a variant of that.

    Keep the fluid intake up whatever the cause as it's so easy to become dehydrated.

    All the best.

    Patrick

Who's Online

6
6 Guests